Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Circle actions on homotopy spheres bounding plumbing manifolds


Author: Reinhard Schultz
Journal: Proc. Amer. Math. Soc. 36 (1972), 297-300
MSC: Primary 57D55; Secondary 57E15
DOI: https://doi.org/10.1090/S0002-9939-1972-0309138-3
MathSciNet review: 0309138
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Smooth circle actions are constructed on certain homotopy spheres not previously known to admit such actions.


References [Enhancements On Off] (What's this?)

  • [1] G. E. Bredon, A $ \pi_*$-module structure for $ \Theta_*$ and applications to transformation groups, Ann. of Math. (2) 86 (1967), 434-448. MR 36 #4570. MR 0221518 (36:4570)
  • [2] W. Browder, Surgery and the theory of differentiable transformation groups, Proc. Conf. on Transformation Groups (New Orleans, La., 1967), Springer, New York, 1968, pp. 1-46. MR 41 #6242. MR 0261629 (41:6242)
  • [3] W. Browder and T. Petrie, Semi-free and quasi-free $ {S^1}$ actions on homotopy spheres, Essays on Topology and Related Topics (Mém. dédiés à Georges deRham), Springer, New York, 1970, pp. 136-146. MR 41 #7716. MR 0263111 (41:7716)
  • [4] D. L. Frank, An invariant for almost-closed manifolds, Bull. Amer. Math. Soc. 74 (1968), 562-567. MR 36 #5956. MR 0222906 (36:5956)
  • [5] R. Schultz, Composition constructions on diffeomorphisms of $ {S^p} \times {S^q}$, Pacific J. Math. (to appear). MR 0315731 (47:4280)
  • [6] D. Sullivan, Geometric topology. I: Localization, periodicity, and Galois symmetry, M.I.T. Cambridge, Mass., 1970 (mimeographed).
  • [7] A. G. Wasserman, Equivariant differential topology, Topology 8 (1969), 127-150. MR 40 #3563. MR 0250324 (40:3563)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57D55, 57E15

Retrieve articles in all journals with MSC: 57D55, 57E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0309138-3
Keywords: Homotopy sphere, smooth semifree circle action, plumbing pairing, equivariant diffeomorphism, Puppe sequence, k-invariant, localized space
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society